Remark on Stability of Brunn–Minkowski and Isoperimetric Inequalities for Convex Bodies

Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 2050)

Abstract

This paper is a note on the work of Figalli, Maggi and Pratelli, regarding the stability of Brunn–Minkowski and the isoperimetric inequalities. By a careful examination of the methods presented in the mentioned papers, we slightly improve the constants that appear in stability versions of these inequalities, which play an important role in asymptotic geometric analysis. In addition we discuss a stability version of Urysohn’s inequality and the relation to Dar’s conjecture.

Keywords

Convex Body Isoperimetric Inequality Mixed Volume Minkowski Inequality Mass Transportation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgements

I would like to thank my advisor, professor Vitali Milman, and Professors Figalli and Pratelli for discussions and their useful advices regarding the Brunn Minkowski stability problem. This research was supported by ISF grant 387/09 and BSF grant 200 6079.

References

  1. 1.
    H. Alzer, A new refinement of the arithmetic mean-geometric mean inequality. Rocky Mt. J. Math. 27(3), 663–667 (1997)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Y. Brenier, Polar factorization and monotone rearrangement of vector-valued functions. Comm. Pure Appl. Math. 44(4), 375–417 (1991)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Yu.D. Burago, V.A. Zalgaller, Geometric Inequalities. A series of comprehensive studies in mathematics (Springer-Verlag, Berlin, 1980)Google Scholar
  4. 4.
    L.A. Caffarelli, The regularity of mappings with a convex potential. J. Am. Math. Soc. 5(1), 99–104 (1992)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    L.A. Caffarelli, Boundary regularity of maps with convex potentials. II. Ann. of Math. (2) 144(3), 453–496 (1996)Google Scholar
  6. 6.
    S. Dar, A Brunn Minkowski type inequality. Geometria Dedicata 77, 1–9 (1999)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    V.I. Diskant, Stability of the solution of a Minkowski equation (Russian). Sibirsk. Mat. Z. 14, 669–673, 696 (1973)Google Scholar
  8. 8.
    A. Figalli, F. Maggi, F. Pratelli, A refined Brunn-Minkowski inequality for convex sets. Ann. Inst. H. Poincaré Anal. Non Linaire 26(6), 2511–2519 (2009)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    A. Figalli, F. Maggi, F. Pratelli, A mass transportation approach to quantitative isoperimetric inequalities. Invent. Math. 182(1), 167–211 (2010)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    R. Gardner, Geometric Tomography, 2nd edn. (Cambridge University Press, London, 2006)MATHGoogle Scholar
  11. 11.
    F. John, An inequality for convex bodies. Univ. Kentucky Res. Club Bull. 8, 8–11 (1942)Google Scholar
  12. 12.
    R. Schneider, Convex Bodies: The Brunn Minkowski Theory (Cambridge University Press, London, 1993)MATHCrossRefGoogle Scholar
  13. 13.
    C. Villani, in Topics in Optimal Transportation. Graduate Studies in Mathematics, vol. 58 (American Mathematical Society, Providence, 2003)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  1. 1.School of Mathematical Sciences, Sackler Faculty of Exact SciencesTel Aviv UniversityTel AvivIsrael

Personalised recommendations